How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Anil Your Own Question
Dr. Anil
Dr. Anil, Doctor (MD)
Category: Health
Satisfied Customers: 8408
Experience:  M.B.B.S.M.D with over 30 years of experience in this medical field.
4713694
Type Your Health Question Here...
Dr. Anil is online now
A new question is answered every 9 seconds

I am 30 yrs male, I have facial blushing without no reason,

This answer was rated:

I am 30 yrs male, I have facial blushing without no reason, I went to psychiatry and he wrote down prescription: Paroxetine 10 mg and propranolol 10 mg, also he mention Cervical Sympathectomy surgery (2 incisions in neck). I am taking these medicaitons for a month and now I am feel better but I blush like once every two weeks; so I am thinking about Cervical Sympathectomy surgery and I have some quesitons:

What is the risk of Cervical Sympathectomy surgery?
I live in Nashville, TN; who offer this kind of surgery?
This kind of surgery will be covered by insurance?

Thanks...

Hello,

Do you have associated excessive sweating?

Any anxiety issues?

Customer: replied 4 years ago.

No excessive sweating


 


I am kinda introvert, so I have social anxiety

Hello,
Thanks for providing more information.

Endoscopic thoracic Sympathectomy is a surgical procedure to cut the nerves (in sympathetic blocks nerves are only blocked while in sympathectomy they are cut, so it is a permanent sort of procedure).

ETS has normal risks of surgery, such as bleeding and infection, and several specific risks, including permanent and unavoidable changes in nerve function like loss of feelings on the face,the shoulders, a decrease in the ability to sweat.

It can even affect areas of the back, groin and thighs, and even damage to the lungs or heart(Pneumothroax has been seen in 2 % of patients).

It can also result in inability to raise heart rate during physical activity resulting in cardiac problem.

A severe possible consequence of thoracic sympathectomy is corposcindosis (split-body syndrome), in which the patient feels that he or she is living in two separate bodies.

 

So in my opinion,you should firstly discuss it with your doctor as it has high risk and it's good to continue propanolol.

You can ask your doctor for other option like Clonidine.

Even you can consult a dermatologist for a clinical examination and if required your doctor may prescribe some medications like antibiotics,topical azelaic acid such as Finacea/Skinoren may help reduce inflammatory lesions and redness.

 

You can ask your doctor and refer to surgeon.

Doctor in NashvilleTN.

 

I hope this helps.

Please rate me highly (Star 5 Great Service), if you are satisfied with our conversation.

If you have any further query then feel free to ask.

Bonus and positive feedback are highly appreciated.

 

Thank you.

 

Customer: replied 4 years ago.

Thanks for your fast reply. Before I went to the docotor I was serching oline and I found about Endocscopic Thoracic sympathectomy but the doctor said that you need Cervical Sympathectomy (through neck) because it’s close to the face which is the issue area and it’s same day surgery patient, but Endocscopic Thoracic sympathectomy (through armpit) I don't need it because I don’t have a sweating problem, I don’t need to be in hospital for few days, and it's more invasive; that's why I asked about Cervical Sympathectomy (through neck).



- Could you explain what is Clonidine & Finacea/Skinoren?


- Please can you tell me why do I need to go dermatologist for a clinical examination? do you think there is another reason for facial blushing?



Thanks...


Hello,

Thanks for the follow-up.

With cervical sympathectomy,some risk is present.

Sweating on the face after eating spicy food can also occur.

The hands can also become too dry, and require moisturiser to make them comfortable.

The eyelid might droop slightly (called Horner's syndrome).

 

Apart from this,as i suggest you to consult a dermatologist to rule out other possible cause of facial flushing which may include rosacea(skin condition that makes your face turn red).

Finacea/skinorem is a topical gel containing azelaic acid helps in reducing inflammatory process resulting in redness.

 

 

 

I hope this helps.

Please rate me highly (Star 5 Great Service), if you are satisfied with our conversation.

If you have any further query then feel free to ask.

Bonus and positive feedback are highly appreciated.

 

Thank you.

 

 

Dr. Anil and 4 other Health Specialists are ready to help you

Clonidine is a central alpha-agonist that also helps in reducing flushing.

 

 

I hope this helps.

Please rate me highly (Star 5 Great Service), if you are satisfied with our conversation.

If you have any further query then feel free to ask.

Bonus and positive feedback are highly appreciated.

 

Thank you.